Lidocaine for Sodium Channel Toxicity in Diphenhydramine Overdose: Case Report.
Аннотация
INTRODUCTION
Diphenhydramine overdose is a growing concern, particularly among adolescents influenced by online challenges. Traditionally managed with supportive care and sodium bicarbonate, severe cases may exhibit refractory symptoms due to sodium channel toxicity, necessitating alternative treatments.
CASE REPORT: A 28-year-old male with a history of anxiety and depression presented to the emergency department unresponsive, next to an empty bottle of diphenhydramine and wine bottles. Vital signs indicated hypotension and hypoxia. The patient was intubated and administered vasopressors. Initial electrocardiogram (ECG) showed a widened QRS complex and terminal R wave in lead aVR, suggesting sodium channel blockade. Treatment with multiple boluses of sodium bicarbonate was ineffective. Lidocaine (95 milligrams intravenously) was administered, resulting in improved ECG findings and patient stabilization. Subsequent care focused on supportive measures and treatment for aspiration pneumonia. The patient was extubated on day two and discharged on day seven to a behavioral health facility.
CONCLUSION
This case underscores the effectiveness of lidocaine as a secondary treatment for diphenhydramine-induced sodium channel toxicity when standard sodium bicarbonate therapy fails. Lidocaine's ability to restore myocardial conduction illustrates its potential as a critical intervention in toxicological emergencies.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.